Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 4, 2015, 5:25 PM CDT for Johnson County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2015, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 4, 2015, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, NE
The radar
The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:29 PM CDT | HEAVY RAIN 2 | Tecumseh, NE | 2.0 INCHES SINCE 5PM. AN ADDITIONAL 2.03 INCHES AS OF NOON...TOTALLING 4.03 INCHES SO FAR TODAY. |
| Jun 4, 6:32 PM CDT | FLASH FLOOD | Sterling, NE | WATER OVER A COUPLE OF COUNTY ROADS NEAR STERLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298
WGUS53 KOAX 042225
FFWOAX
NEC097-050130-
/O.NEW.KOAX.FF.W.0006.150604T2225Z-150605T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
525 PM CDT THU JUN 4 2015
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 830 PM CDT
* AT 524 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN...AND SEVERAL INCHES HAVE PREVIOUSLY FALLEN OVER
THE LAST 24 HOUR HOURS. FLASH FLOODING MAY BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TECUMSEH...STERLING...COOK...ELK CREEK AND CRAB ORCHARD.
THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 195 AND
217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4052 9646 4052 9607 4026 9607 4026 9646
$$
DEWALD3 follow-up statements
477 WGUS73 KOAX 042336 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 636 PM CDT THU JUN 4 2015 NEC097-050130- /O.CON.KOAX.FF.W.0006.000000T0000Z-150605T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON NE- 636 PM CDT THU JUN 4 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR JOHNSON COUNTY... AT 634 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING THE HEAVIEST RAIN WERE BEGINNING TO SHIFT SOUTH OF THE AREA...AND RAIN MAY BECOME SIGNIFICANTLY LIGHTER THROUGH THE EVENING. JUST OVER TWO INCHES OF RAIN HAS FALLEN IN THE LAST COUPLE OF HOURS. AROUND FOUR INCHES OF RAIN HAVE FALLEN SINCE 7 AM THIS MORNING. LOCAL LAW ENFORCEMENT REPORTED THAT A COUPLE OF ROADS NEAR STERLING HAD SOME WATER OVER THEM. FLASH FLOODING WILL STILL BE POSSIBLE OVER THE NEXT COUPLE OF HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TECUMSEH...STERLING...COOK...ELK CREEK AND CRAB ORCHARD. THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 195 AND 217. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4052 9646 4052 9607 4026 9607 4026 9646 $$ DEWALD
860 WGUS73 KOAX 050002 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 702 PM CDT THU JUN 4 2015 NEC097-050130- /O.CON.KOAX.FF.W.0006.000000T0000Z-150605T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON NE- 702 PM CDT THU JUN 4 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR JOHNSON COUNTY... AT 700 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN HAD MOVED OUT OF THE AREA. RAINFALL ESTIMATED FROM TWO TO THREE INCHES OF RAIN MAY HAVE FALLEN IN SOME AREAS IN THE PREVIOUS 3 HOURS AND WATER WAS REPORTED OVER A COUPLE OF COUNTY ROADS NEAR TECUMSEH. THERE MAY BE SEVERAL DRY HOURS THIS EVENING...HOWEVER ADDITIONAL THUNDERSTORMS COULD MOVE IN LATER TONIGHT. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TECUMSEH...STERLING...COOK...ELK CREEK AND CRAB ORCHARD. THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 195 AND 217. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4052 9646 4052 9607 4026 9607 4026 9646 $$ DEWALD
890 WGUS73 KOAX 050124 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 824 PM CDT THU JUN 4 2015 NEC097-050133- /O.EXP.KOAX.FF.W.0006.000000T0000Z-150605T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON NE- 824 PM CDT THU JUN 4 2015 ...THE FLASH FLOOD WARNING FOR JOHNSON COUNTY WILL EXPIRE AT 830 PM CDT... THE HEAVY RAIN HAS ENDED FOR THE MOMENT...THUS THE FLASH FLOOD WARNING THAT WAS PREVIOUSLY IN EFFECT WILL BE ALLOWED TO EXPIRE. HOWEVER...ADDITIONAL THUNDERSTORMS OFF TO THE NORTHWEST MAY MOVE BACK INTO THE AREA LATER THIS EVENING...THEREFORE A FLASH FLOOD WATCH WILL REMAIN IN EFFECT TONIGHT. LAT...LON 4052 9646 4052 9607 4026 9607 4026 9646 $$ DEWALD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:41 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 4, 3:41 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CDT THU JUN 4 2015
.SHORT TERM...(TONIGHT THROUGH SUNDAY)
ISSUED AT 335 PM CDT THU JUN 4 2015
POTENTIAL FOR HEAVY RAIN AND SEVERE STORMS TONIGHT REMAINS THE
PRIMARY FORECAST CONCERN.
AS WAS THE CASE YESTERDAY...EXACT AREAS OF HEAVY RAIN WILL AGAIN BE
COMPLICATED BY MORNING CONVECTION AND RESULTANT OUTFLOW AND
MESOSCALE BOUNDARIES. THIS AFTERNOON WE ARE ALREADY SEEING SCATTERED
SHOWERS/STORMS FIRING IN CENTRAL AND SOUTHEAST NEBRASKA WHERE WEAK
MID LEVEL IMPULSE WAS TAPPING ELEVATED INSTABILITY ABOVE RELATIVELY
STABLE POST-COMPLEX SURFACE LAYER. THESE STORMS WILL LIKELY CONTINUE
INTO THE EVENING...AND COULD BECOME BETTER ORGANIZED AS SHEAR
PARAMETERS BECOME MORE FAVORABLE AS MID LEVEL JET SEGMENT
OVERSPREADS THE AREA. SPOTTY HEAVY RAINS COULD OCCUR WITH
THESE...AND PERHAPS SOME HAIL GIVEN A LITTLE BETTER ORGANIZATION
WITH TIME.
BELIEVE BETTER CHANCE FOR HEAVY RAIN AND POTENTIALLY STRONGER STORMS
WILL COME LATER IN THE EVENING AND OVERNIGHT. SURFACE-BASED
INSTABILITY WAS INCREASING MARKEDLY IN NORTHWEST KANSAS JUST SOUTH
OF THE NEBRASKA BORDER...COINCIDENT WITH LOW LEVEL CONVERGENCE NEAR
TRIPLE POINT INTERSECTION OF COOL FRONT TO THE NORTHEAST AND WARM
FRONT DRAPED EAST THEN SOUTHEAST ACROSS KANSAS. AS STORMS DEVELOP IN
THAT AREA LATER TODAY...EXPECT AN EASTWARD DRIFT/DEVELOPMENT ALONG
NORTHWARD-MOVING WARM FRONT...WORKING INTO SOUTH CENTRAL NEBRASKA
THIS EVENING AND EVENTUALLY OUR AREA LATER TONIGHT. STRENGTHENING
LOW LEVEL JET WILL ONCE AGAIN MAINTAIN STORMS AS THEY MOVE THROUGH
EASTERN NEBRASKA AND SOUTHWEST IOWA. A COUPLE OF SCHOOLS OF
THOUGHT ON EXACT TRACK IS OFFERED BY MODEL OUTPUT...WITH VARIOUS
SYNOPTIC MODELS KEEPING MOST CONVECTION IN NORTHERN KANSAS...AND
HI-RES MESOSCALE OUTPUT PLACING AXIS FARTHER NORTH INTO NEBRASKA.
AM THINKING WARM FRONT WILL LIFT TO NEAR THE KANSAS/NEBRASKA
BORDER THIS EVENING...WITH HIGH THETA-E SURFACE AIR RIDING NORTH
ALONG FRONTAL SLOPE INTO EASTERN NEBRASKA. THIS WILL INCREASE BOTH
THE RAIN AND SEVERE POTENTIAL ACROSS OUR AREA LATER THIS EVENING
AND OVERNIGHT. HAIL WILL BE PRIMARY SEVERE THREAT NORTH OF WARM
FRONT...BUT IF FRONT LIFTS FARTHER NORTH...DAMAGING WINDS COULD
OCCUR IN SOUTHEAST NEBRASKA. AND THERE WILL BE AT LEAST A SMALL
CHANCE FOR AN ISOLATED TORNADO NEAR THE WARM FRONT DURING THE
EVENING.
HEAVY RAIN POTENTIAL WILL INCREASE WITH TIME OVERNIGHT AS WELL. HIGH
PRECIPITABLE WATER VALUES COMBINED WITH LOW LEVEL JET BECOMING MORE
SOUTHWESTERLY WITH TIME PAST MIDNIGHT SUGGESTS TRAINING OF STORMS
LEADING TO POTENTIALLY COPIOUS RAIN AMOUNTS. A COMBINATION OF HI-RES
MODEL OUTPUT SUGGESTS AREAS ALONG HIGHWAY 30 AND INTERSTATE 80 IN
NEBRASKA...AND ACROSS THE FOUR SOUTHWEST IOWA COUNTIES...WILL SEE
THE HIGHEST POTENTIAL FOR HEAVY RAIN...WITH STORMS DRIFTING
SOUTHEAST LATE TONIGHT INTO FRIDAY MORNING.
EXPECT ACTIVITY TO MOVE OFF TO THE EAST BY LATE MORNING FRIDAY...BUT
LINGERING SHOWERS/STORMS WILL CERTAINLY BE POSSIBLE IN OUR SOUTH
THROUGH MUCH OF THE DAY. ATTENTION THEN TURNS TO ANOTHER MID LEVEL
IMPULSE RIDING OUT OF THE ROCKIES TO INDUCE MORE CONVECTION FRIDAY
NIGHT INTO SATURDAY. SAME SCENARIO IS FORECAST SATURDAY NIGHT INTO
SUNDAY. HOWEVER UPPER LOW SINKING INTO THE SOUTHWEST STATES WILL
ALLOW HEIGHTS TO RISE IN THE PLAINS EACH DAY...WHICH SHOULD
EFFECTIVELY SHUNT HIGHEST RAIN/CONVECTIVE POTENTIAL A LITTLE NORTH
EACH NIGHT. THUS EXPECT NORTHEAST NEBRASKA TO SEE BEST BET FOR
STORMS FRIDAY NIGHT INTO SATURDAY...AND PERHAPS SOUTHERN SOUTH
DAKOTA ON SATURDAY NIGHT. STILL WILL BE SEEING HIGH PRECIPITABLE
WATER AND INSTABILITY VALUES...ALONG WITH NOCTURNAL LOW LEVEL JET.
SO FAVORABLE CONDITIONS SHOULD BE IN PLACE THROUGH SUNDAY FOR BOUTS
OF HEAVY RAIN THAT WILL FAVOR THE NIGHTTIME HOURS.
DURING THE DAY SUNDAY...A COLD FRONT IS FORECAST TO SWEEP SOUTH IN
WAKE OF MORNING MID LEVEL SHORTWAVE. FRONT SHOULD BE OVER OUR
SOUTHERN CWA IN THE AFTERNOON WHEN/WHERE HIGH INSTABILITY WILL
RESIDE AS TEMPERATURES CLIMB WELL INTO THE 80S. MAY BE THE LAST
CHANCE FOR STORMS...AT LEAST FOR A DAY OR SO...SUNDAY AFTERNOON.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 335 PM CDT THU JUN 4 2015
THE LONGER TERM PERIOD WILL BEGIN WITH MID LEVEL TROUGH SWINGING
THROUGH THE PLAINS...DRIVING A COLD FRONT SOUTH OF OUR AREA SUNDAY
NIGHT. LINGERING STORMS FROM SUNDAY AFTERNOON COULD AFFECT THE
SOUTHERN CWA...BUT OTHERWISE A MAINLY DRY PERIOD IS EXPECTED FOR A
COUPLE OF DAYS TO BEGIN THE WEEK. GENERALLY NORTHWEST FLOW ALOFT IS
FORECAST INTO TUESDAY BEFORE FLAT UPPER RIDGING OOZES THROUGH THE
PLAINS WITH WEST-SOUTHWEST FLOW FOLLOWING BY WEDNESDAY NIGHT. WILL
REINTRODUCE THUNDERSTORMS INTO THE FORECAST WHEN THAT
OCCURS...OTHERWISE WILL KEEP THINGS GENERALLY DRY AND WARM.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 114 PM CDT THU JUN 4 2015
CONVECTION HAS STARTED A BIT SOONER THAN EXPECTED EARLY THIS
AFTERNOON. PERIODS OF STORMS ARE EXPECTED TO PREVAIL THROUGH MUCH
OF THE PERIOD AS WEAK SHORT WAVE MOVES ACROSS THE REGION TONIGHT.
&&
.HYDROLOGY...
ISSUED AT 335 PM CDT THU JUN 4 2015
HEAVY RAIN RESULTED FROM OVERNIGHT AND MORNING THUNDERSTORMS IN
SOUTHEAST NEBRASKA. WIDESPREAD 1 TO 2 INCH AMOUNTS WERE
RECEIVED...WITH REPORTS OF 3 TO 5 INCH AMOUNTS COMMON IN PARTS OF
SOUTHEAST NEBRASKA. THUS THAT AREA IS PRIMED FOR ADDITIONAL FLOODING
WHEN ADDITIONAL RAINS OCCUR. ALREADY SEEING AN INCREASE IN COVERAGE
OF STORMS THIS AFTERNOON...JUST NORTH OF WHERE HEAVIEST RAINS FELL
OVERNIGHT. AND WITH SOME AGREEMENT AMONG HI-RES MESOSCALE MODELS
SUGGESTING ALONG AND JUST NORTH OF INTERSTATE 80 IN NEBRASKA WILL SEE
THE HEAVIEST RAINS OVERNIGHT...HAVE EXPANDED FLOOD WATCH NORTH AS
WELL...TO INCLUDE THE OMAHA METRO AND FOUR SOUTHWEST IOWA COUNTIES.
VARIOUS MODEL QPF FORECAST SUGGEST 1 TO 2 INCHES OF RAIN ARE
POSSIBLE OVERNIGHT. HOWEVER PRECIPITABLE WATER VALUES OVER 1.7
INCHES AND FAVORABLE LOW LEVEL JET POSITIONING SUGGEST EFFICIENT
RAIN-PRODUCING TRAINING STORMS THAT COULD EASILY DUMP SPOTTY 5+ INCH
RAINS AGAIN TONIGHT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NEZ050>053-
065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR IAZ079-080-090-
091.
&&
SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...FOBERT
HYDROLOGY...DERGANHazardous weather outlook, Jun 4, 4:36 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 436 PM CDT THU JUN 4 2015 IAZ079-080-090-091-NEZ050>053-065>068-078-088>093-051145- MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 436 PM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY A FLASH FLOOD WATCH IS POSTED THROUGH FRIDAY MORNING. AND THERE IS A SLIGHT CHANCE FOR SEVERE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS IN SOUTHEAST NEBRASKA AT LATE AFTERNOON AND EVENING WILL AFFECT AREAS THAT HAD HEAVY RAIN FROM EARLY THURSDAY STORMS. THUS THE THREAT OF FLOODING OR FLASH FLOODING IS HIGH THERE. THERE IS A SMALL CHANCE FOR LARGE HAIL WITH THESE STORMS AS WELL. MORE STORMS ARE FORECAST TO DEVELOP ALONG A FRONTAL SYSTEM IN NORTHWEST KANSAS BY THE EVENING...THEN TRACK EAST THROUGH EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. THESE STORMS WILL PRODUCE HEAVY RAIN AS THEY MOVE THROUGH THE AREA...WITH SOME AREAS RECEIVING 2 OR 3 INCHES OF RAIN...AND LOCALLY MORE. LARGE HAIL AND DAMAGING WINDS COULD ALSO OCCUR WITH THE STRONGEST STORMS. THE HEAVIEST RAINS SHOULD BE MOVING EAST OR SOUTHEAST OF SOUTHWEST IOWA DURING THE MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY CONTINUED CHANCES FOR THUNDERSTORMS ARE FORECAST THROUGH THE WEEKEND. THE STORMS WILL FAVOR THE OVERNIGHT AND MORNING PERIODS AS A SERIES OF DISTURBANCES TRACK ACROSS THE PLAINS. HEAVY RAIN WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY...BUT SOME SEVERE WEATHER IS ALSO POSSIBLE IN THE STRONGEST STORMS. A COLD FRONT DROPPING SOUTH SUNDAY AFTERNOON IS EXPECTED TO ENTER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE HEAT OF THE AFTERNOON. HIGH INSTABILITY WILL BE AVAILABLE FOR THESE STORMS...SO SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION PROBABLY WILL NOT BE NEEDED TONIGHT OR FRIDAY. IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-051145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON- 436 PM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS WILL AFFECT NORTHEAST NEBRASKA AND WEST CENTRAL TONIGHT INTO FRIDAY MORNING. SOME OF THE STRONGEST STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. MORE STORMS ARE FORECAST TO DEVELOP ALONG A FRONTAL SYSTEM IN NORTHWEST KANSAS BY THE EVENING...THEN TRACK EAST THROUGH EASTERN NEBRASKA AND WESTERN IOWA OVERNIGHT. THESE STORMS WILL PRODUCE HEAVY RAIN AS THEY MOVE THROUGH THE AREA...BUT THE HEAVIEST RAIN SHOULD REMAIN SOUTH OF THE OUTLOOK AREA. HOWEVER LARGE HAIL AND DAMAGING WINDS COULD OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY CONTINUED CHANCES FOR THUNDERSTORMS ARE FORECAST THROUGH THE WEEKEND. THE STORMS WILL FAVOR THE OVERNIGHT AND MORNING PERIODS AS A SERIES OF DISTURBANCES TRACK ACROSS THE PLAINS. HEAVY RAIN WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY...BUT SOME SEVERE WEATHER IS ALSO POSSIBLE IN THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT OR FRIDAY.
In the hours before
Special weather statement, Jun 4, 3:30 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 330 PM CDT THU JUN 4 2015 NEZ065-066-078-089-042115- SEWARD NE-GAGE NE-LANCASTER NE-SALINE NE- 330 PM CDT THU JUN 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...NORTHWESTERN GAGE...SOUTHWESTERN LANCASTER AND SOUTHEASTERN SEWARD COUNTIES UNTIL 415 PM CDT... AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DORCHESTER...OR 29 MILES SOUTHEAST OF YORK...MOVING EAST AT 30 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHERN LINCOLN...CRETE...WILBER...HICKMAN...FRIEND...FIRTH... DORCHESTER...CORTLAND...HALLAM...ROCA...DENTON...SPRAGUE...STAGECOACH STATE RECREATION AREA...BLUESTEM STATE RECREATION AREA...WALNUT CREEK RECREATION AREA AND OLIVE CREEK STATE RECREATION AREA. THIS INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 37 AND 57. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4052 9728 4066 9729 4078 9663 4045 9657 TIME...MOT...LOC 2029Z 261DEG 27KT 4059 9717 FOBERT
Local storm report, Jun 4, 5:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
514 PM CDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLASH FLOOD CORTLAND 40.51N 96.71W
06/04/2015 GAGE NE EMERGENCY MNGR
WATER BEGINNING TO MOVE OVER ROADWAY ON HIGHWAY 77.
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:28 AM CDT | Special Weather Statement | OAX | Saline | 32 min |
| Jun 4, 12:33 AM CDT | Special Weather Statement | OAX | Pawnee | 42 min |
| Jun 4, 12:41 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 34 min |
| Jun 4, 12:57 AM CDT | Special Weather Statement | OAX | Richardson | 33 min |
| Jun 4, 1:02 AM CDT | Special Weather Statement | OAX | Saline, Seward | 43 min |
| Jun 4, 1:17 AM CDT | Special Weather Statement | OAX | Pawnee | 28 min |
| Jun 4, 1:23 AM CDT | Areal Flood Advisory | OAX | Pawnee, Richardson | 3 hr |
| Jun 4, 1:46 AM CDT | Special Weather Statement | OAX | Lancaster | 44 min |
| Jun 4, 2:10 AM CDT | Flash Flood Warning | OAX | Richardson | 3 hr |
| Jun 4, 2:33 AM CDT | Special Weather Statement | OAX | Richardson | 42 min |
| Jun 4, 5:42 AM CDT | Special Weather Statement | OAX | Saline | 33 min |
| Jun 4, 5:54 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 36 min |
| Jun 4, 6:29 AM CDT | Special Weather Statement | OAX | Jefferson, Saline | 31 min |
| Jun 4, 7:01 AM CDT | Special Weather Statement | OAX | Gage, Johnson, Otoe | 29 min |
| Jun 4, 7:03 AM CDT | Special Weather Statement | OAX | Gage | 42 min |
| Jun 4, 7:36 AM CDT | Special Weather Statement | OAX | Nemaha, Otoe | 39 min |
| Jun 4, 8:14 AM CDT | Special Weather Statement | OAX | Gage, Jefferson | 46 min |
| Jun 4, 8:41 AM CDT | River Flood Warning | OAX | Saline | 6 days |
| Jun 4, 9:00 AM CDT | Areal Flood Warning | OAX | Jefferson, Saline | 3 hr |
| Jun 4, 9:01 AM CDT | Special Weather Statement | OAX | Gage, Pawnee | 44 min |
| Jun 4, 9:03 AM CDT | Areal Flood Warning | OAX | Johnson, Pawnee, Richardson | 3 hr |
| Jun 4, 10:09 AM CDT | River Flood Warning | OAX | Lancaster | 35 hr |
| Jun 4, 10:18 AM CDT | River Flood Warning | OAX | Richardson | 67 hr |
| Jun 4, 12:47 PM CDT | River Flood Warning | OAX | Nemaha | 45 hr |
| Jun 4, 1:14 PM CDT | Flash Flood Watch | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more | 17 hr |
| Jun 4, 2:09 PM CDT | River Flood Warning | OAX | Gage | 5 days |
| Jun 4, 3:30 PM CDT | Special Weather Statement | OAX | Saline | 45 min |
| Jun 4, 4:33 PM CDT | Flash Flood Warning | OAX | Gage, Lancaster, Saline, Seward | 4 hr |
| Jun 4, 4:49 PM CDT | River Flood Warning | OAX | Richardson | 64 hr |
| Jun 4, 6:25 PM CDT | Flash Flood Warning | OAX | Nemaha, Pawnee, Richardson | 4 hr |
| Jun 4, 6:40 PM CDT | River Flood Advisory | OAX | Jefferson | 25 hr |
Nearby
Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.